Alert archive / California / Wind Advisories in 2019

Wind Advisory 36, NWS Los Angeles, CA

April 11, 2019Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 11, 2019, 3:00 AM PDT for Los Angeles County, California. It took effect at Apr 11, 2019, 2:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 3:00 AM PDT (10:00 UTC)
In effect from
Apr 11, 2019, 2:00 PM PDT
Expired
Apr 12, 2019, 9:00 AM PDT
In force
19 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS76 KLOX 111000
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
300 AM PDT Thu Apr 11 2019

CAZ034-035-112230-
/O.NEW.KLOX.WI.Y.0036.190411T2100Z-190412T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
300 AM PDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 PM this afternoon to
9 PM PDT this evening. 

* WINDS...Northwest to North 15 to 25 mph with gusts to 35 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-112230-
/O.NEW.KLOX.WI.Y.0036.190411T2100Z-190412T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
300 AM PDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 PM this afternoon to
3 AM PDT Friday. 

* WINDS...West to Northwest 20 to 30 mph with gusts to 50 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-112230-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-190412T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
300 AM PDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 40 mph, strongest 
  in the foothills and through passes and canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ052-112230-
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-190412T1000Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
300 AM PDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest to north 20 to 30 mph with gusts to 45 mph 
  through Thursday morning. Strongest winds in the hills above 
  Montecito and Gaviota. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-112230-
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-190412T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
300 AM PDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph through 
  Thursday morning. Winds strongest through the Interstate 5 
  corridor. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Rorke
4 follow-up statements
667 
WWUS76 KLOX 112210
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
310 PM PDT Thu Apr 11 2019

CAZ039-121000-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-190412T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
310 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 40 mph, strongest 
  in the foothills and through passes and canyons. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034-035-120400-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-190412T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
310 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...Northwest to North 15 to 25 mph with gusts to 35 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-121000-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-190412T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
310 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...West to Northwest 20 to 30 mph with gusts to 50 mph.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ052-121000-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-190412T1000Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
310 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest to north 20 to 30 mph with gusts to 45 mph 
  through Thursday morning. Strongest winds in the hills above 
  Montecito and Gaviota. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-121000-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-190412T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
310 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest 20 to 30 mph with gusts to 50 mph through 
  Thursday morning. Winds strongest through the Interstate 5 
  corridor. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
636 
WWUS76 KLOX 120350
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
850 PM PDT Thu Apr 11 2019

CAZ034-035-120500-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-190412T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will continue to diminish this evening. Areas of northwest 
winds 15 to 25 mph with local gusts to 40 mph may still persist
along the beaches and immediate coast.

$$

CAZ088-121000-
/O.EXB.KLOX.WI.Y.0036.190412T0600Z-190412T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory for the Santa Clarita Valley. This advisory is in 
effect until 9 AM PDT Friday.

* WINDS...Areas of north winds will increase to 15 to 30 mph with
  gusts up to 45 mph and continue through Friday morning.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ052-121000-
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS...Northwest to north 20 to 30 mph with gusts to 45 mph
  will continue through Friday morning. The strongest winds will
  be in the hills above Montecito and Gaviota.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-121000-
/O.EXT.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

* WINDS...Northwest winds 20 to 35 mph with gusts to 55 mph will
  continue through Friday morning. Winds will be strongest through
  the Interstate 5 corridor where local gusts up to 60 mph could
  occur.
 
* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-121000-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-190412T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph will
  continue through late tonight. Winds will be strongest in the
  foothills and below passes and canyons.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-121000-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-190412T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
850 PM PDT Thu Apr 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...West to Northwest 20 to 30 mph with gusts to 50 mph will
  continue through late tonight. The strongest winds will occur
  west of Highway 14.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
693 
WWUS76 KLOX 121003
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
303 AM PDT Fri Apr 12 2019

CAZ039-121115-
/O.EXP.KLOX.WI.Y.0034.000000T0000Z-190412T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
303 AM PDT Fri Apr 12 2019

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory levels.

$$

CAZ059-121115-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-190412T1000Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
303 AM PDT Fri Apr 12 2019

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory levels. 

$$

CAZ052-121600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
303 AM PDT Fri Apr 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...Northwest to north 20 to 30 mph with gusts to 45 mph
  will continue through this morning. The strongest winds will be
  in the hills above Montecito and Gaviota. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-121600-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
303 AM PDT Fri Apr 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...Northwest winds 20 to 30 mph with gusts to 50 mph will
  continue through this morning. Winds will be strongest through
  the Interstate 5 corridor. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-121600-
/O.CON.KLOX.WI.Y.0036.000000T0000Z-190412T1600Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
303 AM PDT Fri Apr 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...Areas of north winds 15 to 25 mph with gusts to 35 mph
  will continue through this morning. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
220 
WWUS76 KLOX 121603
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
903 AM PDT Fri Apr 12 2019

CAZ053-054-122100-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
/O.NEW.KLOX.WI.Y.0037.190412T1603Z-190412T2100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
903 AM PDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 2 PM PDT this afternoon. 

* WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph will
  continue through early afternoon. Winds will be strongest 
  through the Interstate 5 corridor. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ088-122100-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-190412T1600Z/
/O.NEW.KLOX.WI.Y.0037.190412T1603Z-190412T2100Z/
Santa Clarita Valley-
Including the cities of Santa Clarita, Newhall, and Valencia
903 AM PDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 2 PM PDT this afternoon. 

* WINDS...Areas of north winds 15 to 25 mph with gusts to 35 mph
  will continue through early afternoon. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ052-121715-
/O.EXP.KLOX.WI.Y.0035.000000T0000Z-190412T1600Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
903 AM PDT Fri Apr 12 2019

...WIND ADVISORY HAS EXPIRED...

Locally gusty northwest winds to 35 mph will linger into the early
afternoon hours, however, the wind advisory is no longer needed.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:51 AM PDT, 9 minutes earlier.

Area forecast discussion, Apr 11, 2:51 AM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
251 AM PDT Thu Apr 11 2019

.SYNOPSIS...10/700 PM.

Winds will decrease today and pick back up in intensity tonight and
Friday as an inside slider moves through. A brief ridge of high
pressure will provide some relief to the winds on Saturday with
slightly warmer temperatures.

&&

.SHORT TERM (TDY-SAT)...11/234 AM.

Dry NW flow is over the area. Skies are clear now save for just a
smidge of marine layer stratus near Vandenberg AFB. Skies will
turn partly cloudy this afternoon as some mid and high level
clouds move into the area. Hgts are quite a bit lower than normal
561 DM but the cooler atmosphere will be tempered across the
csts/vlys by the offshore flow. Max temps will be 2 to 3 degrees
blo normal across the csts/vlys and 4 to 6 degrees blo normal
across the interior.

Winds will be the main issue again. Current low end wind
advisories in the mtns and the SBA south coast are doing ok now
but the winds in these areas will likely dip below advisory
criteria this afternoon. This dip will not last long and another
inside slider will usher in another round of advisory level winds
tonight. The dip in wind speeds is not long enough to justify
ending one advisory and starting another so merely extended the
current mtn and SBA south cst advisories until 300 am Friday as
well as adding the Antelope Vly. The Central Coast will see
advisory level winds from this afternoon through mid evening.
Like most north wind events the strongest winds will be focused
through the I-5 corridor and the SBA south coast/Santa Ynez range.

The inside slider will bring enough north winds to bring a slight
chc of showers to the north slopes near the Kern county line. But
more likely than not it will only generate clouds and no showers
of consequence. The chc of shower will end later Friday morning.
Clouds will diminish through the day and hgts will rise slightly.
These two things combined with the offshore flow will allow
Friday's temps to rise a couple of degrees compared to today's
values and should come in close to normal. It will still be fairly
breezy and a few mtn areas may need to have an extension of the
wind advisories.

Chamber of Commerce day slated for Saturday as a 576 DM ridge
moves overhead and weak offshore flow persists at the sfc. Max
temps will rise to 3 to 6 degrees above normal under sunny skies.

.LONG TERM (SUN-WED)...11/250 AM.

Saturday's ridge will be short lived as a trof moves into the area
on Sunday and persists into Monday. Onshore flow will increase.
The trof will not bring any rain but it will bring enough clouds
to call it partly cloudy. Max temps will drop 3 to 6 degrees and
will end up near normal.

Sunday night the combination of onshore flow, enough warm air to
create an inversion and cyclonic lift from the upper pattern will
all combine to form a pretty good marine layer for the coasts and
most of the vlys.

Monday will continue partly cloudy as the trof shuttles in some
more mid and high clouds. The onshore flow will increase. The
increased onshore flow and the marine layer will make Monday the
coolest of the next 7 with max temp 3 to 6 degrees blo normal.

Another night of marine layer clouds for the coasts and vlys
Monday night.

A little inside slider moves through the area Tuesday and will
usher in another round of northerly offshore flow. The interior
will likely cool with some cool air advection but the offshore
flow will likely bring some warming to the coasts and vlys.

Ridging follows on the heels of the trof for Wednesday. Sunny
skies increasing hgts and offshore flow will bring a very
noticeable jump in temps.

Both the GFS and the EC agree that this ridging and above normal
temps will persist through Friday.

&&

.AVIATION...11/0921Z.

At 0930Z, there was no marine inversion at KLAX.

Overall, high confidence in 12Z TAF. Persistent northerly flow
will keep most sites CAVU through the TAF period. The only
exceptions will be KSMX with MVFR VSBYs through 16Z and the
potential for some 5-6SM VSBYS across the deserts this afternoon
during the period of strong westerly winds.

KLAX...High confidence in 12Z TAF. CAVU conditions are expected
through the TAF period.

KBUR...High confidence in 12Z TAF. CAVU conditions are expected
through the TAF period.

&&

.MARINE...11/221 AM.

For the Outer Waters, high confidence in current forecast. Gale
force winds will continue through Friday night with a slight lull
in the wind speeds during the night and morning hours. A GALE
WARNING will remain in effect through Friday night. For Saturday
and Saturday night, winds and seas are expected to drop below
Small Craft Advisory (SCA) levels. For Sunday and Monday,
northwest winds will increase with a 70% chance of SCA level
winds.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Moderate confidence in Gale force
winds developing this afternoon and evening. High confidence in
winds and seas reaching SCA levels today through Friday night.
Winds and seas will remain below SCA levels Saturday and Saturday
night. For Sunday and Monday, there is a 60% chance of SCA level
winds during the afternoon and evening hours.

For the Inner Waters south of Point Conception, high confidence
in current forecast. There is a 70% chance of SCA level winds
through Friday night with the strongest winds across western
portions. Saturday through Sunday, winds and seas are expected to
remain below SCA levels. On Monday, there is a 50% chance of winds
increasing to SCA levels in the afternoon and evening hours.

&&

.BEACHES...11/221 AM.

A large westerly swell will move into the coastal waters today and
tonight. Additionally, gusty winds will generate some steep,
short-period seas. This combination is expected to generate high
surf conditions this afternoon and tonight along west-facing
beaches. A HIGH SURF ADVISORY has been issued for the Central
Coast as well as Ventura and Los Angeles counties. For southern
Santa Barbara county, surf is expected to be elevated this
afternoon and tonight and a BEACH HAZARDS STATEMENT has bee issued
for these beaches.

This large surf will generate widespread and dangerous rip
currents along local beaches. There is an increased risk of ocean
drowning. Rip currents can pull swimmers and surfers out to sea.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 2 PM this afternoon to 3 AM
      PDT Friday for zones 34-35-40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect from 2 PM this afternoon to 9 PM PDT
      this evening for zones 34-35. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PDT Friday for zones
      39-52>54. (See LAXNPWLOX).
     Beach Hazards Statement in effect from 2 PM PDT this
      afternoon through late tonight for zone 39. (See LAXCFWLOX).
     Beach Hazards Statement in effect until 2 PM PDT this
      afternoon for zones 40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect from 2 PM this afternoon to 3 AM PDT
      Friday for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT early this
      morning for zones 645-655. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM this afternoon to 9 PM PDT
      this evening for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Saturday for
      zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 3
      AM PDT Friday for zone 655. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Saturday for zones
      670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

No significant hazards expected.

&&

PUBLIC...Rorke
AVIATION...RAT
MARINE...RAT
BEACHES...RAT
SYNOPSIS...Stewart

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:39 PM PDTSmall Craft AdvisoryLOX6 hr
Apr 11, 1:16 AM PDTBeach Hazards StatementLOX43 hr
Apr 11, 1:16 AM PDTHigh Surf AdvisoryLOXLos Angeles43 hr
Apr 11, 2:22 AM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.